Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Prozac Poopout-Alternative SSRI's for Anxiety-Depression- HELP

Dear Doctor,
I took Prozac for 9 years it was wonderful. I am 60. 16 months ago I started having what my Dr's and the ER Drs I have seen, say are "anxiety attacks". At first in the middle of the night; occas. I would have mild symp. during day. The ER then GI Dr. presc. Lorazepam for sleep. That was 14 months ago. I have been taking 1 mg. a day and on rare occas.1/2mg. in daytime. I went to M.Health for help last June.I saw a PHD,Med.Spclist and then a Psy., took over presc. the Loraz. then Trazadone,Paxil,Celexa (still on Prozac) had immed. severe side effects to all of them (heart pounding, extreme anxiety, fear, and MORE)from these drugs I stopped my Prozac(4 months ago).He then suggested SAM-e, I took it on Oct. 1 lowest dose and ended up at Kaiser with severe abdominal cramping which I just found out is a side effect.I lasted for 5 days.
Over the last two weeks I have began having severe depression, anxiety during the day and feel desperate for help. I called the Med. Spclist. I have been seeing since July and was sobbing on the phone asking for help and she told me she was on her lunch break and I would have to call her back a couple of hours later. I hung on and called her back and her response to me was take the Loraz. 1/4 dose 4 times a day and come in next Thursday to the walk in Med. Clinic. SHE WILL REFER ME TO COUNCELOR IN 4 WKS.To me that was an eternity. I ended up in the ER on Sunday. All TESTS normal. I saw a ER psychiatric nurse and told her what had happened with my MH providers and she suggested I go back to my original Phamacology expert; Luckily I had made an appt. with her FOR THE NEXT DAY Out of desperation and after 5 months with my local Mental Health Clin. I went back to my orig. M H Clinic where orig. evaluated. My Pharm. Spclst. thinks the Lorazepam is no longer giving the the orig. benifit since I cannot get through the night. She assures me there is help for me. She gave me Neurontin 100mg.(and 1mg. Loraz.for now) for sleep and then wants me to start on Lexapro 1/4 dose starting tomorrow and begin IOP group 3 times a week. Terrified of new drugs I decided if I woke up again last night I would try the Neurontin. I did about 3:40 a.m. It made me weird, didn't sleep but felt wanted my eyes closed not anxious per say but surpressed,I had restless feet, sinking feeling, chest heavy, hard to get up and after felt disoriented, mild inner anx.,weakness,head felt odd, more. I caller My med Spclst. and she said I took it too late wants me to try agian tonight much earlier so it will wear off by the time I get up.
MY QUESTION: WHAT IS YOUR TAKE ON NEURONTIN AS A SLEEP AID AS IT IS A SIEZ./PAIN MED. IS IT SAFE AND IS IT COMMON TO PRESCRIB FOR THIS AND WHAT IS YOUR OPINION ON LEXAPRO? She said it is much like Prozac (I NEVER HAD A SIDE EFFECT OR PROB.W/PROZAC)I am so afraid of anything new. I have become extremely drug senitive. Can I go back to Prozac, will it work again? I pray! Thank you for any help you can give me.
4 Responses
242532 tn?1269550379
MEDICAL PROFESSIONAL
yes, you are sensitive, and I have this problem many times. Lexapro is good, but like all others can have side effects in someone who is sensitive.  Given your history with Prozac, it is definetly worth a try and discussion with your md. sounds like the safest bet for you.  There is controversy about neurontin because of the side effects you described.
Avatar universal
9 years of remission with Prozac. Menopause has begun. Your husband has heart problem. 5 anxiety attacks since 16 months ago. On Ativan 14 months ago for sleep. Trial of Trazodone, Paxel, Celexa failed. Prozac stopped 4 months ago. Now on Neurontin, Ativan and Lexapro. The recurrence of your anxiety attacks has 2 possibilities: Prozac poop-out or stresses. For the former you can try sedating antidepressants like Remeron, Luvox, Mianserin. For the latter you simply TITRATE the dose of Prozac upward against your stresses and/or take KLONOPIN/Ambien for sleep. It seems that you have to deal with the setback and more and more stresses have been building up since and now reactive depression has begun. Lexapro is a newer SSRI. Neurontin is a newer non-addictive hypnotic but not as potent as KLONOPIN.
Avatar universal
Dear Dr.and anyone!!!I recently wrote about my PDoc putting me on Neurontin and wanting me to try Lexapro. You wrote me back now Here is what has happened.  Short refresher of my problem:
I started having "DURING THE NIGHT ANXIERY ATTACKS" 14 MONTHS AGO; (WHICH WAS MANAGED, till now, BY 1 MG. LORAZ.in PM and on rate occas.I would take 1/4mg.in day) After learning my Husband has to have Valve Replacement surg. on his heart;Two weeks ago I started having severe DAILY ANX. 24/7 WHICH LANDED ME IN THE ER LAST WEEKEND; Next day, My Psyc. Med. Spclist. suggested Neurontin It was horrible; then they asked me to try Lexapro on Friday(.05mg.) and it was worse! I was a basket case and fell into a deep despair. My Husband took me to see the med specialist she and Psyc. told me to stop all of the above.  I stopped prozac after 9 years 4 months ago and was functioning pretty well on 1 mg. loraz. at bedtime until two weeks ago. After I was told I had Prozac Poopout I have, over the Last 4 months, they tried Paxil, Traz.,Celexa, Serenity, and SAM-e all with the same side effects of the lexapro or worse. Now they prescribed Ambien as Loraz. won't get me thru the night like it always has. (I didn't want to increase the dose more and more).Ambien is giving me 4/5hrs sleep . The First nt. 1/2 tab.no loraz. then 1 mg. lorz. at 4am I was exhausted. I wok up a mess and was a mess all day depressed/crying awful! I took meclazine 25mg. for nausea and it made me feel worse/asthma etc. Desperate for sleep last night my husband sugg. I take 1 whole Amb. tab.w/1/4mg. loraz. got 6hrs - woke up took another Ambien 1/2mg. loraz. 5hrs. sleep. Woke up groggy, wobbly, Feel weak, hungover. I did force food down today; had not eaten since Thurs. I feel undelying anxiety don't know what to do for it I am so confused and just want my life back so I can function during the day. Can Ativan start causing depression even on this "low" dose over time. Is it working against me? Sometimes when I take it I feel worse not better so I hesitate to take anything and then end up a mess all day. Can I switch over to low dose Xanax without going off Ativan would it help me more and or longer. I want to go back to Prozac next weekend; want other meds out first. Will Prozac work again???? Please tell me it will I am desperate. I never had a prob. with it but now fear it will be like all the others!! !!!
I WANT MY LIFE BACK!!!! I HAVE JOINED AN IOP GROUP 2/3 X'S WEEK; FIRST WAS FINE I LIKED IT, SECOND I WAS TOO SICK AND FELT TRAPPED BECAUSE OF THE LEXAPRO REACTION. i GO AGAIN TOMORROW. I WANT ONE ON ONE THERAPY TO GET TO THE BOTTOM OF WHAT STARTED THIS BUT I KNOW I NEED SOMETHING TO CHEMICALLY BALANCE MY BRAIN SO I CAN COPE AGAIN. PLEASE TELL ME YOU HAVE SEEN PATIENTS GO BACK TO PROZAC ETC. AND HAVE IT WORK! HAVE I BEEN OFF LONG ENOUGH 6/16 STOPPED.
Can Xanax, short term while getting back on Prozac over 4/6weeks, help me thru the transition and daily anxiety; then wean off. Will it trap me, is that too long to be on it? Or will I have to wean off Ativan too or before or what???? Would it mask the effectiveness of the Prozac? Please Help Me I am desperate. I just want to not feel anxious when I start my Prozac again. I know the mind is powerful and when I feel this way I feel helpless and think negatively. Please help me!
Avatar universal
Ihave been having anxieity attack and I take lexapro,effextor,and some more different kind of medicine to
i also have seizure,Ihave trouble thinking sometime,Itrouble
thinking some of the time it's like my mind is a blank all the time the doctor has stop me from driving and now when i be in the car with someone i'm alway pushing ny feet on the floor like i'm tyring to stop the car ,the medicine do'nt seen to be working for me i have told the doctor he told me to keep on takeing it ,like this morning i was here by myself it seem like i heard someone talking to me but i was here alone ,i catch myself talk out loud to myself ,irealy do'nt no what do anymore
i have got to the point were i do'nt anyone around me anymore
caue they get on my nervous i any and everything make me mad
i have even tryed to kill myself onetime something told me to and i did it ,i still feels like today ,i think it would be better if just go on and do cause the medicine is not helping me and i do'nt no what to do anymore for myself,would you please tell whati need to do .thank you for this site.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area